MAUDE Adverse Event Report: CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466P306AU
Health Effect - Clinical Codes Perforation of Vessels (2135); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/01/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Occupation: other, senior counsel, litigation.Please note that the exact event date is unknown and the event date is the complaint awareness date.(b)(4).As reported a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently caused perforation of the filter.The information also indicated that the patient is deceased, however a cause of death and relationship to the filter was not provided.Additional information indicated that the patient became aware of perforation of filter strut(s) outside the inferior vena cava (ivc).Approximately fourteen years and three months post implant.It was reported that the patient also experienced consistent pain on the left leg and groin area.According to the medical records the indication for the filter implant was pulmonary emboli.The filter was implanted via the right femoral vein and deployed into the infrarenal area of the inferior vena cava (ivc) with the leading edge of the filter at the l2 level (right pedicle).The patient tolerated the procedure well without evidence of complications.The product was not returned for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The trapease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu) and notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.Without procedural films or post implant imaging available for review, the reported events could not be confirmed or further clarified.It was noted in the information provided that the patient is deceased, with the limited information provided and no cause of death reported a clinical determination or relationship to the filter could not be made.Pain does not represent a device malfunction and may be related to underlying patient specific issues.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.Please note that this is the initial/final report for this product.
 
Event or Problem Description
As reported by the legal brief, the patient underwent placement of a trapease vena cava filter.The report states that the filter subsequently malfunctioned and caused injury and damage to the patient including, but not limited to perforation of the filter.The patient is deceased, but there was no information provided to relate his demise to the device.As a direct and proximate result of these malfunctions, the patient suffered life-threatening injuries and damages, and required extensive medical care and treatment.As a further proximate result, the patient has suffered significant medical expenses pain and suffering, loss of enjoyment of life and other damages.Information received per the medical records indicate that the patient has a history of pulmonary emboli.The filter was implanted via the patient's right femoral vein using the seldinger technique.Contrast was injected to confirm there were no clots within the femoral or iliac veins.A venocavogram was performed.This demonstrated the origin of the renal veins and the caval diameter (3 cm).The filter was placed into the infrarenal area of the inferior vena cava (ivc) with the leading edge of the filter at the l2 level (right pedicle).The patient tolerated the procedure well without evidence of complications.Information received per the patient profile form (ppf) states that the patient experienced perforation of filter strut(s) outside the ivc.The patient became aware of the reported events approximately fourteen years and three months after the index procedure.The patient also experienced pain consistently (left leg and groin area).

Brand Name
TRAPEASE PVCF FEM/JUG 55CM CSI
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14215257
Report Number9616099-2022-05597
Device Sequence Number19882352
Product Code DTK
UDI-Device Identifier20705032009451
UDI-Public20705032009451
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number466P306AU
Device Catalogue Number466P306AU
Device Lot NumberR0207028
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2022
Initial Report FDA Received Date04/26/2022
Date Device Manufactured02/12/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN 18 GAUGE ACCESS NEEDLE; UNKNOWN ANGIOGRAPHIC WIRE; UNKNOWN INTRODUCER; UNKNOWN SHEATH
Outcome Attributed to Adverse Event Death;
Patient Age78 YR
Patient SexMale